Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Intersection theory in an equicharacteristic regular local ring and the relative intersection theory

Author: James Hornell
Journal: Proc. Amer. Math. Soc. 36 (1972), 8-12
MSC: Primary 14A25; Secondary 13H15
MathSciNet review: 0309936
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using the intersection theory of the notes of Serre, Algèbre locale. Multiplicités, the valuation theoretic formula for a hypersurface is given, and it is shown that transversality is equivalent to intersection multiplicity one. The intersection multiplicity of Algèbre locale. Multiplicités is computed for two algebraic varieties over an arbitrary field and compared to the intersection number of Weil's Foundations of algebraic geometry.

References [Enhancements On Off] (What's this?)

  • [1] D. G. Northcott, Lessons on rings, modules and multiplicities, Cambridge Univ. Press, London, 1968. MR 38 #144. MR 0231816 (38:144)
  • [2] P. Samuel, Methodes d'algèbre abstraite en géométrie algébrique, Ergebnisse der Mathematik und ihrer Grenzgebiete, Heft 4, Springer-Verlag, Berlin, 1955. MR 17, 300. MR 0072531 (17:300b)
  • [3] J.-P. Serre, Algèbre locale. Multiplicités, Cours au Collège de France, 1957/58, rédigé par Pierre Gabriel, 2ième éd., Lecture Notes in Math., no. 11, Springer-Verlag, Berlin and New York, 1965. MR 34 #1352.
  • [4] A. Weil, Foundations of algebraic geometry, Amer. Math. Soc. Colloq. Publ., vol. 29, Amer. Math. Soc., Providence, R.I., 1946. MR 9, 303. MR 0023093 (9:303c)
  • [5] O. Zariski, The concept of a simple point on an abstract algebraic variety, Trans. Amer. Math. Soc. 62 (1947), 1-52. MR 9, 99. MR 0021694 (9:99j)
  • [6] -, The fundamental ideas of abstract algebraic geometry, Proc. Internat. Congress Math. (Cambridge, Mass., 1950), vol. 2, Amer. Math. Soc., Providence, R.I., 1952, pp. 77-89. MR 13, 578. MR 0045412 (13:578e)
  • [7] O. Zariski and P. Samuel, Commutative algebra. Vols. I, II, University Series in Higher Math., Van Nostrand, Princeton, N.J., 1958,1960. MR 19, 833; MR 22 #11006.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14A25, 13H15

Retrieve articles in all journals with MSC: 14A25, 13H15

Additional Information

Keywords: Relative intersection theory, intersection theory, equicharacteristic regular local ring, transversality, intersection multiplicity one
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society